MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SM HYBRID GLENOID BASE 4MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

ZIMMER BIOMET, INC. SM HYBRID GLENOID BASE 4MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to a crack in an unknown implant.There was harm or injury to patient as the patient had to underwent a revision due to the cracked implant and subsequent pain.There was no reported contributing conditions related to the event.Due diligence is complete.No additional information is available.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).D10 narrative: item : pt-113950 lot # : 799330 item name: pt hybrid glen post regenerex item : 118001 lot # : 261990 item name: versa-dial/comp ti std taper item : 113632 lot # : 898030 item name: comp primary stem 12mm mini item : 113042 lot # : 845780 item name: versa-dial 46x18x53 hum head the product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to pain and aseptic implant loosening.Intraoperatively, metallosis and poly wear were noted as well as a broken ingrowth peg and fractured glenoid.Revision to a reverse total shoulder was successfully completed with no additional complications noted, further details have not been provided at this time.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).D10 narrative: item : pt-113950.Lot # : 799330.Item name: pt hybrid glen post regenerex.Item : 118001.Lot # : 261990.Item name: versa-dial/comp ti std taper.Item : 113632.Lot # : 898030.Item name: comp primary stem 12mm mini.Item : 113042.Lot # : 845780.Item name: versa-dial.46x18x53 hum head.The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
No additional information is available regarding the incident.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the previous metal humeral head was removed using a tuning fork, there was significant metallosis and poly wear with darkening of the soft tissues that were removed using electrocautery.Retractors were then placed into the anterior and posterior edges of the glenoid, the poly glenoid component was obviously loose, an osteotome was placed beneath it and it was easily removed.There was good bone beneath it.The bone cement stayed on the back of the polyethylene.The tantalum ingrowth peg had snapped off with the screw still inside of it making extraction difficult.In order to get it out the anterior rim of the glenoid fractured off while gaining access to the peg which then allowed it to be removed with a large rongeur.Radiographs were not provided.A definitive root cause cannot be determined.The reported event is confirmed from provided operative notes.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SM HYBRID GLENOID BASE 4MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20772548
Report Number0001825034-2024-02780
Device Sequence Number20867262
Product Code MBF
UDI-Device Identifier00880304462625
UDI-Public(01)00880304462625(17)220513(10)332180
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberN/A
Device Catalogue Number113952
Device Lot Number332180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/11/2024
03/14/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/06/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight51 KG